Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:16 PM CST for 4 counties in Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 2:16 PM CST (20:16 UTC)
- Expired
- Mar 26, 2000, 3:15 PM CST
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:30 PM CST | Hail 0.75 | Bradleyville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 262018 SVRSGF MOC043-067-153-213-262100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI. DOUGLAS COUNTY IN SOUTHWEST MISSOURI. OZARK COUNTY IN SOUTHWEST MISSOURI. SOUTHEAST CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 315 PM CST. * AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF SPARTA TO TANEYVILLE TO OMAHA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF QUARTERS AND 60 MPH WINDS. * THE SEVERE THUNDERSTORMS WILL BE NEAR... AVA BY 240 PM CST. GAINESVILLE BY 300 PM CST. OTHER LOCATIONS AFFECTED BY THE STORMS INCLUDE...THEODOSIA AND SUNDOWN. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEJAVY RAIN. THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY. RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:35 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 26, 10:35 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 AM CST SUN MAR 26 2000 PARAMETERS COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. 60+ DEWPOINTS HAVE MOVED AS FAR NORTH AS TULSA. COLD FRONT SURGING SOUTH THROUGH CENTRAL NEBRASKA. SMALL AREA OF THUNDERSTORMS OVER SOUTHERN KANSAS EARLY THIS MORNING HAD MOVED INTO NORTHEAST OKLAHOMA AND INTENSIFIED SLIGHTLY...BUT THE STRONGEST STORMS SHOULD REMAIN SOUTH OF THE FORECAST AREA. MODIFICATION OF THE 12Z SPRINGFIELD SOUNDING FOR SURFACE TEMPERATURE OF 75 AND DEWPOINT OF 60 PRODUCED A LIFTED INDEX OF -10 AND A CAPE OF 3300. POSSIBLE FLIES IN THE OINTMENT INCLUDE A RELATIVELY WEAK WIND FIELD (30 TO 40 KTS AT 850 AND 700 MB)...AS WELL AS CIRRUS AND LOW CLOUDS ASSOCIATED WITH OKLAHOMA STORMS PREVENTING TEMPERATURES FROM WARMING INTO THE 70S. WILL UPDATE THE ZONES BY 1130 AM TO REMOVE AFTERNOON WORDING AND ADJUST TEMPERATURES SLIGHTLY. LOOKS LIKE IT WILL BE AN ACTIVE AFTERNOON AND EVENING. .SGF...NONE. SUTTON
In the hours before
Special weather statement, Mar 26, 8:30 AM CST, 5 hours 46 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CST SUN MAR 26 2000 ...THE SEVERE WEATHER THREAT HAS BEEN UPGRADED TO A MODERATE RISK... A DEVELOPING COLD FRONT OVER THE NORTHERN PLAINS THIS SUNDAY MORNING WILL DESCEND QUICKLY THROUGH THE MISSOURI OZARKS THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT. SUNSHINE AND MOISTURE FLOWING NORTHWARD AHEAD OF THE SYSTEM WILL RESULT IN THE ATMOSPHERE BECOMING HIGHLY UNSTABLE THROUGHOUT THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT AND MOVE INTO SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI BY MID AFTERNOON...THEN MOVE VERY QUICKLY SOUTHEAST...REACHING THE ROLLA AND WEST PLAINS REGIONS BY 9 PM. THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE DAMAGING WIND. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FOR WATCHES AND WARNINGS. SPOTTER ACTIVATION IS LIKELY OVER SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH CENTRAL MISSOURI BY MID EVENING. THE STORMS WILL MOVE QUICKLY...SO SPOTTERS ARE URGED TO DEPLOY WELL AHEAD OF THE ADVANCING SQUALL LINE. .OUTLOOK FOR MONDAY THROUGH THURSDAY... THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. RUNNELS
Special weather statement, Mar 26, 12:38 PM CST, 1 hour 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI ALONG WITH SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS: BOURBON CRAWFORD CHEROKEE IN MISSOURI: VERNON BARTON JASPER NEWTON MCDONALD BARRY LAWRENCE DADE CEDAR ST CLAIR BENTON HICKORY POLK GREENE CHRISTIAN STONE TANEY DALLAS WEBSTER WRIGHT DOUGLAS OZARK A COLD FRONT OVER THE NORTHERN KANSAS WILL MOVE INTO THE OZARKS QUICKLY THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT. THE AIRMASS ACROSS THE OZARKS HAS BECOME INCREASINGLY UNSTABLE AS TEMPERATURES ROSE INTO THE 70S AND DEWPOINTS APPROACHED 60. THUNDERSTORMS OVER EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WILL MOVE ACROSS FAR SOUTHWESTERN MISSOURI EARLY THIS AFTERNOON. THESE STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. THIS SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP QUICKLY AND EVOLVE INTO A SQUALL LINE...PRODUCING DAMAGING WINDS. THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE DAMAGING WIND. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FOR WATCHES AND WARNINGS. SPOTTER ACTIVATION IS LIKELY OVER SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH CENTRAL MISSOURI BY MID EVENING. THE STORMS WILL MOVE QUICKLY...SO SPOTT9ERS ARE URGED TO DEPLOY WELL AHEAD OF THE ADVANCING SQUALL LINE. .OUTLOOK FOR MONDAY THROUGH THURSDAY... THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SUTTON
Local storm report, Mar 26, 1:52 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM COLUMBUS KS WIND DAMAGE
03/26/00 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM 5 S JOPLIN MO .88 INCH HAIL
03/26/00 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1235 PM CARTHAGE MO WIND DAMAGE
03/26/00 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL. 2
SEPERATE REPORTS OF
TREES DOWN IN CARTHAGE.
1255 PM GOLDEN CITY MO 1.75 INCH HAIL
03/26/00 BARTON
1255 PM 3 W GOLDEN CITY MO 70 MPH TSTM GUST
03/26/00 BARTON
0115 PM 3 N LAWRENCEBURG MO .75 INCH HAIL
03/26/00 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0115 PM 10 E KIMBERLING CITY MO .88 INCH HAIL
03/26/00 STONE
0130 PM REEDS SPG MO 1 INCH HAIL
03/26/00 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 PM GALENA MO .88 INCH HAIL
03/26/00 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM (SGF)SPRINGFIELD ARPT MO 60 MPH TSTM GUST
03/26/00 GREENE WIND GUST TO 60 MPH AT
NATIONAL WEATHER
SERVICE OFFICE IN
A SPRINGFIELD.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:59 AM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 51 min |
| Mar 26, 12:24 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 51 min |
| Mar 26, 12:32 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Mar 26, 12:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Dade | 33 min |
| Mar 26, 1:10 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 50 min |
| Mar 26, 1:15 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 45 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Mar 26, 1:44 PM CST | Severe Thunderstorm Warning | SGF | Polk | 31 min |
| Mar 26, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 42 min |
| Mar 26, 2:07 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 53 min |
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | SGF | Camden | 42 min |
| Mar 26, 2:41 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 64 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 57 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Phelps | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.